[IP] RE:high bg after new site change
I too have noticed that very often a high BG occurs after a site change. Your
solution seems to be a novel work-around. If it works for you, that's great.
Of course, you are guessing why this is causing a high BG.
I am curious if anyone knows why it occurs. My experience indicates that it
does NOT occur with stainless steel needles as in the Minimed 101 type sets
vs. the sof-sets, any sof-sets. Real needles produce lower bg's for the first
12 hours. I have no explanation but that's a personal fact for me. Even if you
try to offset that with an extra bolus "filling the dead air space" with the
sof-set cannulas. I use a 90 degree insertion set and always careful to ensure
it is completely filled before site insertion.
Since several people have mentioned this phenomena, another factor may have to
do with absorption of the particular insulin type. In my case, I use Humalog.
I discount this as a possible factor since the stainless steel needle cause
great absorption using Humalog as well. The main differentiator seems to be
the infusion set itself and where in the body it is placed.
The site location seems to play as a significant factor. High bg's
occur more frequently in rear or front leg locations. However, I have
seen this occur with me in the stomach area as well and I am thin.
> Date: Thu, 30 Oct 2008 08:14:10 -0400
> From: "Dick Hunt" <email @ redacted>
> Subject: RE: [IP] Re: insulin-pumpers-digest V11 #166
> << Right now I have taken to changing my site right before I eat a meal in
> the morning (usually) and bolusing for my meal with a needle.
> I would love to know if anyone has any other suggestions.>>
> I have this same thing happen at every site change. I'm on a MM 722 using
> Humalog, and highly insulin resistant.
> I've developed a routine that works for me. First, I try to change my site
> a couple of hours after a meal. I'll install the new site and leave the
> site still intact, yet plug it (23" angled silhouette)for about 2 hrs. I
> will use the new site for bolus add. Then with the next meal I try to eat
> with small carb intake, so that my meal bolus is on low side.
> It takes my body 5-6 hours to return to "normal", accepting the insulin.
> body seems to react slowly to the new site. If I try too much bolus too
> soon, I can ruin the new site. Leaving the old site intact for a couple of
> hours after I've stopped using it, has helped me use the insulin still at
> that site, while it seems to start heal - no oozing of either blood or
> insulin when the cannula is pulled out.
> Like I said, it works for me. I've been getting a solid 3 days for over 6
> months. It took me 6 months of trial and error to get to this point
Store, manage and share up to 5GB with Windows Live SkyDrive.
for HELP or to subscribe/unsubscribe/change list versions,